MAUDE Adverse Event Report: MDT KYPHON NEUCHATEL MFG KYPHON XPANDER II INFLATABLE BONE TAMP; ARTHROSCOPE

MDT KYPHON NEUCHATEL MFG KYPHON XPANDER II INFLATABLE BONE TAMP; ARTHROSCOPE
Catalog Number KX153
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/09/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product is not returned to manufacturer for evaluation; therefore, we are unable to determine the definitive cause of event.
 
Event or Problem Description
It was reported that patient with osteoporotic compression fracture underwent balloon kyphoplasty.Intra-op, balloon ruptured during inflation.It was estimated that pressure prior to rupture was 300 psi and volume was 2cc.Inflation bone tamp (ibt) was removed and a new balloon was obtained from an additional fracture kit and case was proceeded as usual.The procedure was completed successfully with a new product.No patient complications were reported.

Brand Name
KYPHON XPANDER II INFLATABLE BONE TAMP
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
MDT KYPHON NEUCHATEL MFG
pierre-à-bot 97
neuchâtel,ne 2000
CH  2000
MDR Report Key6452542
Report Number2953769-2017-00030
Device Sequence Number1378158
Product Code HRX
UDI-Device Identifier00643169093652
UDI-Public00643169093652
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K101864
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberKX153
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2017
Initial Report FDA Received Date04/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1